Alert archive / Pennsylvania / Red Flag Warnings in 2019
Red Flag Warning 1, NWS State College, PA
NWS State College, PA issued this red flag warning at Apr 3, 2019, 3:07 AM EDT for 33 counties in Pennsylvania. It took effect at Apr 3, 2019, 10:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2019, 3:07 AM EDT (07:07 UTC)
- In effect from
- Apr 3, 2019, 10:00 AM EDT
- Expired
- Apr 3, 2019, 9:17 PM EDT
- In force
- 11 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WWUS81 KCTP 030707 RFWCTP URGENT - FIRE WEATHER MESSAGE National Weather Service State College PA 307 AM EDT Wed Apr 3 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-040300- /O.UPG.KCTP.FW.A.0001.190403T1400Z-190404T0300Z/ /O.NEW.KCTP.FW.W.0001.190403T1400Z-190404T0300Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 307 AM EDT Wed Apr 3 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING FOR All of Central Pennsylvania, including the Allegheny National Forest, Laurel Highlands and Susquehanna Valley... The National Weather Service in State College has issued a Red Flag Warning, which is in effect from 10 AM this morning to 11 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 004, 005, 006, 010, 011, 012, 017, 018, 019, 024, 025, 026, 027, 028, 033, 034, 035, 036, 037, 041, 042, 045, 046, 049, 050, 051, 052, 053, 056, 057, 058, 059, 063, 064, 065 and 066. * WINDS...West 10 to 20 mph with occasional gusts between 40 and 45 mph. The peak wind gusts will occur between 11 am and 6 pm today. * TIMING...Minimum Relative Humidity and Peak winds between 2 pm and 7 pm. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Afternoon highs mainly in the 50s. * IMPACTS...Rapid wildfire growth and spread expected. Prescribed burns may get out of control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Properly discard cigarettes, keep vehicles off dry grass, avoid activities with open flames or sparks and obey burn bans. && $$ Lambert/Steinbugl Visit http://www.weather.gov/ctp for more information from the National Weather Service office in State College.
3 follow-up statements
236 WWUS81 KCTP 031444 RFWCTP URGENT - FIRE WEATHER MESSAGE National Weather Service State College PA 1044 AM EDT Wed Apr 3 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-032245- /O.CON.KCTP.FW.W.0001.000000T0000Z-190404T0300Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 1044 AM EDT Wed Apr 3 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR all of Central Pennsylvania, including the Allegheny National Forest, Laurel Highlands, and Susquehanna Valley... * AFFECTED AREA...Fire Weather Zones 004, 005, 006, 010, 011, 012, 017, 018, 019, 024, 025, 026, 027, 028, 033, 034, 035, 036, 037, 041, 042, 045, 046, 049, 050, 051, 052, 053, 056, 057, 058, 059, 063, 064, 065 and 066. * WINDS...West 10 to 20 mph, with gusts up to 45 mph. * TIMING...Minimum Relative Humidity and Peak winds between 12 pm and 7 pm. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...Afternoon highs mostly in the 50s, with some lower 60s possible in the Susquehanna Valley, and some upper 40s possible over the northern mountains. * IMPACTS...Rapid wildfire growth and spread expected. Prescribed burns may get out of control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Properly discard cigarettes, keep vehicles off dry grass, avoid activities with open flames or sparks and obey burn bans. && $$ Jurewicz Visit http://www.weather.gov/ctp for more information from the National Weather Service office in State College.
227 WWUS81 KCTP 031826 RFWCTP URGENT - FIRE WEATHER MESSAGE National Weather Service State College PA 226 PM EDT Wed Apr 3 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-040230- /O.CON.KCTP.FW.W.0001.000000T0000Z-190404T0300Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 226 PM EDT Wed Apr 3 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR all of Central Pennsylvania, including the Allegheny National Forest, Laurel Highlands, and Susquehanna Valley... * AFFECTED AREA...Fire Weather Zones 004, 005, 006, 010, 011, 012, 017, 018, 019, 024, 025, 026, 027, 028, 033, 034, 035, 036, 037, 041, 042, 045, 046, 049, 050, 051, 052, 053, 056, 057, 058, 059, 063, 064, 065 and 066. * WINDS...West 20 to 30 mph, with gusts up to 45 mph. * TIMING...Minimum Relative Humidity and Peak winds between 12 pm and 7 pm. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...Mostly in the 50s and lower 60s this afternoon, with some upper 40s in the northern mountains. * IMPACTS...Rapid wildfire growth and spread expected. Prescribed burns may get out of control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Properly discard cigarettes, keep vehicles off dry grass, avoid activities with open flames or sparks and obey burn bans. && $$ Jurewicz Visit http://www.weather.gov/ctp for more information from the National Weather Service office in State College.
852 WWUS81 KCTP 040117 RFWCTP URGENT - FIRE WEATHER MESSAGE National Weather Service State College PA 917 PM EDT Wed Apr 3 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-040230- /O.CAN.KCTP.FW.W.0001.000000T0000Z-190404T0300Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 917 PM EDT Wed Apr 3 2019 ...RED FLAG WARNING IS CANCELLED FOR ALL OF CENTRAL PENNSYLVANIA... The National Weather Service in State College has cancelled the Red Flag Warning. Winds have decreased below criteria, and will become nearly calm overnight with good relative humidity recovery. $$ Visit http://www.weather.gov/ctp for more information from the National Weather Service office in State College. DeVoir
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Apr 2, 10:54 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 2, 10:54 PM EDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service State College PA 1054 PM EDT Tue Apr 2 2019 .SYNOPSIS... A storm will move up and just off the eastern seaboard tonight and Wednesday. A cold front over southern Canada will quickly move across the region Wednesday morning. A gusty northwest flow will develop behind the cold front. Dry weather will prevail into Thursday. Another storm forming over the southeast may merge with a weaker storm moving acros the Great Lakes on Friday. These systems will bring some rain to the area Thursday night into early Saturday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Baroclinic leaf from impressive coastal low bombing off of the NC coast is streaming over the eastern half of PA late this evening. Additional narrow bands of mid to high cloud are over eastern OH and western PA, while sfc ridge axis extending WSW from srn New England is maintaining fair conditions over my area. It will remain dry overnight over central PA under the veil of high clouds. Hanging with low POPs for my southeast zones with any QPF averaging .10" or less. Any precip should be over by midnight with clearing skies setting thereafter. Lows in the 20s and 30s will be near to slightly below normal. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... An intense coastal low lifts NE along North Carolina's Outer Banks and strengthens as it moves toward New England. At the same time, a fast moving cold front drops southeast across the area Wednesday morning. This looks like a dry front. Winds will pick up some behind the front from the northwest. The airmass is quite dry, so concern about the potential for brush fires. See fire weather section of the AFD. More information below. A deep boundary layer will develop, given the strong early April sun. The potential is there to mix down very dry dewpoint air from 5-7 kft agl along with wind gusts likely topping 40 mph at times between 15Z and 23Z Wednesday. Max temps will rebound into the 50s across Central and Northern PA, with highs in the L60s over the Southeast. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Minor changes made to this part of the package. High pressure will build southward on Thursday, resulting in dry weather. A complex storm is forecast to form over the southeast states on Thursday. While this storm may not phase with the weaker low over over the Great Lakes on Friday, we will likely still see some light to at times moderate rain from late Thursday into Saturday, from this combination of storms. Temperatures borderline Thursday night for some snow across the north. At this point, I took the mention of snow out. Looks like cloud cover will race in fast, tapering the lows Thursday night. Most of Saturday into Sunday looks dry, as high pressure builds into the area. Held off on the showers for Sunday, as the next cold front is more in line for late Monday into Tuesday. Superblend a little warm for Tuesday, so did cut back on the temps some. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... Widespread VFR is expected over the next 24 hours outside of a short window for MVFR ceilings over the far SE durign the early morning hours as an intense coastal low offshore moves up the East Coast toward New England. On Wednesday morning, a dry cold front drops southeast across the area. This will bring a sharp increase northwest winds with strong winds gusts to 25-35kt from 270-300 degrees during the afternoon. Winds diminish fairly quickly Wed evening. .Outlook... Thu-Fri...Restrictions possible with periods of rain. Sat...No Sig wx. Sun...Restrictions possible with rain showers. && .FIRE WEATHER... In coordination with our neighbors and the Forestry Department, we have issued a Fire Weather Watch for Wednesday. High pressure will keep the region dry today along with an increasing amount of mid and high clouds. West to Northwest winds will increase Wednesday. Frequent wind gusts of 35 to 40 mph will occur from late morning throughout the afternoon, especially over the ridges. Min RH Wednesday afternoon and early evening will be mainly in the 20s, but could bottom out in the teens between 3 and 6 pm. && .CTP WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 10 AM EDT Wednesday through Wednesday evening for PAZ004>006-010>012-017>019-024>028-033>037-041-042- 045-046-049>053-056>059-063>066. && SYNOPSIS...La Corte/Martin NEAR TERM...DeVoir/La Corte SHORT TERM...Martin LONG TERM...Martin AVIATION...RXR FIRE WEATHER...
Hazardous weather outlook, Apr 2, 11:05 AM EDT, 16 hours 2 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1105 AM EDT Tue Apr 2 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-031515- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1105 AM EDT Tue Apr 2 2019 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Pennsylvania, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.